Lupus Support Group

Lupus is an auto-immune disease in which the immune system cannot distinguish between threats (like viruses and bacteria), and healthy cells and tissue. As a result, the body produces antibodies that inflict cell damage, most commonly targeting joints, skin, kidneys and the nervous system. Join the group and find support for coping with lupus.

0 Online
0 Online

Red Dot Spots

I have been experiencing red dot like spots on both legs. Has anyone had this? If so, do you know what it is? Please help. Thank you.

Replies

deleted_user
deleted_user

No I'm sorry I've never had anything like that. Do they itch? Do they spread if you scratch them? Do they get worse when you get out of the shower? Are they painful? Hot to the touch? Do they turn very dry? It could be a number of things from dry skin to an allergic reaction to psoriasis or Utica. Here is a decent link with lots of pictures, maybe this will help. http://www.dermatlas.org/derm/ its an online atlas of dermatological issues with pictures for each one and a brief description. Hope you start to feel better.
deleted_user
deleted_user

Sorry, its Urticaria haha. Forgive me I just e-mailed a friend who lives in Utica a few min ago and still had that on the brain.
deleted_user
deleted_user

I had red pin size dots that developed after taking cellcept for awhile. I showed them to my derma and she said it's nothing (old people develop these). I read that most lupus meds cause skin coloring or hyperpigmentation. I've had more moles too.
Carm416
Carm416

I experienced itching on my elbows and scalp during the summer months. Recently, I was informed by the physicean who treats me that Plaquanil has a tendency to dry out the skin and scalp causing hair to become brittle and break. He reduced the dose. Maybe the Plaquanil is causing the itching?
deleted_user
deleted_user

I had red dot spots too... at the time I was on prednisone and 2-3 blood pressure medicines (since my kidneys had recently failed and my blood pressure was jumping around) Anyway, my doc said that they were broken blood vessels from the spikey blood pressure and they were visable because the prednisone was making my skin thin. Anyway, in my case it was nothing to worry about. Hope that helps!
kitty3
kitty3

What you are experiencing actually does happen with a lot of Lupus people. It's called vasculitis and what it is is broken blood vessels under the skin.
When my Lupus first showed itself I was literally covered from my forhead thru my eyes, swollen facial features, body, legs, toes, etc. At the time they were still trying to figure out what was going on with me but they did narrow it down. While I was hospitalized I was started on a drug treatment plan including Prednisone which did at least start to control it. However mine was really crazy & the only way they could shut my immune system down was thru chemo treatments(cyclofosamide) on an outpatient basis once a month for 6 months.
Sure hope this helps. Please feel free to contact me if you wish.
deleted_user
deleted_user

I asked this same question a few months ago. Here is the link... you may get some answers.

http://dailystrength.org/c/Lupus/forum/2795242-tiny-dots

check it out on Mayo Clinic too.

good luck;)
deleted_user
deleted_user

They sound like they're either petechiae or purpura(depending on their size). They're pretty harmless. However, if they're all over the place, have a doctor look at it, it may be sign of some sort of vascular problem.